MAUDE Adverse Event Report: GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, ANGLED

GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, ANGLED
Model Number MDHP100A
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The service team received a mdhp100a for the reported issue of "not recognized by the customer's console".As a part of the estimation process, the handpiece underwent a visual inspection.There were no abnormalities discovered aside from minor scratches on the housing.Furthermore, the handpiece also underwent functional testing to assess the device status.The user request could not be confirmed, the handpiece passed all functional tests and was able to be recognized by the test console.The definitive root cause of the handpiece not being recognized by console could not be determined.Though no damages were found, the handpiece was connected to a test console for activation in sequence 10.As a result, it was unlikely that any internal damage occurred in transport that have contributed to the handpiece recognition issue reported by the customer.The minor damages noted on the handpiece were likely as a result of transportation or use.Olympus will continue to monitor complaints for this device through regular trending activities.
 
Event or Problem Description
The user facility reported that the handpiece was not recognized by either console.There was no patient involvement reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer investigation and additional information from the customer.Additional information from customer states the event occurred during a diagnostic fess procedure.Midway through case, console said blade was disconnected and stopped working.Turned off and turned back on, the console didn¿t recognize the handpiece or footpedal.Blade model sb4000sc.There was no damage noted with the burr or blade.There were no alarm, alerts or error codes noted.The hand-piece become hot.Another console and hand pieces was used to complete the procedure.There was no tissue trauma or additional bleeding because of the event.There was no injury or additional treatment required.In addition, the legal manufacturer reported dhrs for this product have been reviewed.All records indicate that the product was manufactured, tested in accordance with all applicable procedures, and met all final product release criteria.A total of 5 units were produced under this job number with no associated ncrs, reported scrap, or recorded process deviations relating to the reported failure.

Brand Name
MULTIDEBRIDER HANDPIECE, ANGLED
Common Device Name
MULTIDEBRIDER HANDPIECE, ANGLED
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11612795
Report Number1037007-2021-00026
Device Sequence Number16918874
Product Code GEI
UDI-Device Identifier00821925027749
UDI-Public0100821925027749
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123429
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMDHP100A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1